MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ACCUCATH, 18 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS ACCUCATH, 18 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redy0836 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported: ¿prior to sticking the patient the wire did go smoothly.Once the nurse had access the wire would not advance (this was huge vein and i (the nurse) had a solid bull's eye and walked the needle through as normal so i am 100% positive i was in the right place).After the wire wouldn't advance the nurse attempted to retract the needle since the nurse didn't feel comfortable leaving the line in this vein having not advanced the wire.The needle would not retract and felt stuck in the catheter when the nurse pulled it out.There was no loop when it came out of the patient.The nurse was looking at the needle trying to figure out what happened and attempted to get the needle to retract or get movement from the wire at all.That's how the loop happened.The nurse has had issues before with the wire not advancing or the needle not retracting but nothing quite like this.No harm noted to the patient.¿.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of needle not retracting is confirmed but the exact cause remains unknown.Three photo samples of an accucath device were provided for evaluation.The first photo sample showed the distal end of the housing, needle, and guidewire.The guidewire appears to be protruding the side of the needle and is forming a loop.The distal end of the guidewire is not visible and appears to be within the needle.An accucath product label is present below the device with lot: redy0836.The second photo shows the product packaging label with the same lot visible in the first photo.The third photo shows the distal end of the accucath from another angle.The guidewire is still shown to form a loop and extends out of the side of the needle.The event description indicates the guidewire did not advance during placement and was manipulated outside of use.Since the guidewire appears to be protruding from the flash notch, it is likely that the guidewire met resistance within the needle.The exact cause of the resistance remains unknown from the photo provided.The guidewire protruding from the flash notch is also likely to be the cause of the needle not retracting.A lot history review (lhr) of redy0836 showed no other similar product complaint(s) from this lot number.

Brand Name
ACCUCATH, 18 GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10280084
Report Number3006260740-2020-02440
Device Sequence Number2842189
Product Code FOZ
UDI-Device Identifier00801741110931
UDI-Public(01)00801741110931
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberN/A
Device Catalogue NumberAC0182250
Device Lot NumberREDY0836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Event Location Hospital
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight71